Teva Thyroxine - Feeling unwell

Has anyone else felt bad from taking teva?, I take 200mcg a day and after three weeks on Teva I have requested a new prescription and shopped around chemist's for a brand I have taken before.

Symptoms included a stonking headache within a couple of hours of taking the tablets

Cold, cold cold! (suffer from raynauds that seemed to be worse during these weeks)

Tired, lethargic

Weight gain

Puffy face

My joints feel weak like I would snap my wrist by gripping too tight

I am only in my 30's and have been on thyroxine for around 10 years after radio-Iodene treatment for graves disease. Pretty good at managing my own dose but defo something wrong with Teva tablets

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

11 Replies

oldestnewest
  • JENSANDS, When you requested a new prescription, did your GP offer a thyroid blood test to check your levels?

    It may be that the potency of the Teva tablets is different for some individuals. Before changing back to your preferred brand of tablets, a blood test could help to shed light on the situation.

  • Hi

    I am booked in next week for my regular test but I felt so bad that I could no longer take them, within a couple of weeks taking my regular brand I felt much better, my mood swings were horrific so I could't put my family through it any longer

  • I completely understand you not taking them any more. Shame you couldn't get the blood test done sooner though, as by next week any effect of the Teva tablets on blood levels will have been masked by the change back to old brand.

    Instead of only issuing a new script, your GP really should have also tested your levels to see what was happening whilst on Teva. The reality of course is that NHS surgeries are not set up for immediate testing in such circumstances.

    If you haven't already done so, please submit a Yellow Card for the Teva brand. The more people do this, the more chance there is of getting the problem sorted. yellowcard.mhra.gov.uk

  • Was just about to make the same. Omment as RedApple. Different brands can change considerably that is why I always say to stick to the same brand. The tablets are made withine 5% of the dose, at o e time it was as wide as 10%, so if you are taking one produced at the top end and drop to one at the bottom then that is a considerable change and would in a lot of us be noticeable. I also found that when taking MP then 1x 100 was not the same as 4x 25!

  • JENSANDS,

    Several members have complained of feeling unwell after being switched to Teva. Please report your symptoms via yellowcard.mhra.gov.uk/ It is a pity that Teva doesn't seem to be well tolerated as it is the only lactose-free make in the UK.

  • It's difficult to know the reality of this though. We tend to see mostly the people who have problems. There could be many thousands 'out there' who are doing just fine on Teva.

  • I understand people may tolerate the tablet much better than I did, but I am interested in the symptoms people experienced whilst taking it, the last time I felt so ill was way back when I was increasing the dose steadily after treatment

  • Suggest you print this article out & give it to GP & Pharmacist

    Read & highlight the last three paragraphs especially

    endocrine.org/-/media/endos...

    There seems to be a particular problem with Teva

  • SlowDragon, Unfortunately, neither GPs nor pharmacists in the UK are likely to take much notice of an American based article.

  • Endocrine.org may be based in America, but it appears to be an international society with conferences all around the world including the UK.

    This article would probably look official enough when shown to a GP to get your point across about the, not unreasonable, request to remain on an unchanging brand of Levo.

  • Like you felt really lethargic, also run down, tight chest/palpitations and agitated. Cut my dosage down, alternating 100mcg one day and back up to 125 mcg the next for a fortnight, which helped me get accustomed to them. Am now on 125mcg daily and feeling o.k.

You may also like...